MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 MIDSTREAM URINE COLLECTOR

C.R. BARD, INC. (COVINGTON) -1018233 MIDSTREAM URINE COLLECTOR
Model Number 842904
Medical Device Problem Codes Unsealed Device Packaging (1444); Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that upon two cases of the midstream clean catch, the glue closing the outer box was not staying sealed and the lid was being opened.The nurse feels that the inner content had been compromised.Per follow up on (b)(6) 2021, the customer noted that the glue on the inner box with the contents is not staying adhered so when they open the case, the individual boxes are wide open.Per customer via phone on 19apr2021, all known information regarding the event has been reported and no additional information is available at this time.
 
Additional Manufacturer Narrative
The reported event was confirmed as manufacturing related.One sample was confirmed to exhibit the reported failure.Visual evaluation of the returned sample noted 1 box (with original packaging), received with 100 catheters each.A sampling plan was conducted.Visual inspection of the sample noted all boxes had glue that was completely hardened on one side of the cardboard box, with no evidence that the flaps had ever been sealed.The product was considered as out of specification.A potential root cause for this failure could be incorrect gluing.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "instructions for use (male) sterile - interiors of protective collar and specimen container are sterile unless collar and container are opened or damaged.After use, the product and its packaging should be treated as a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local, state, and federal laws and regulations.1.Grasp white lid by tab and lift to remove 2.Place white lid on flat surface with specimen cap face up.3.Open packet of three towelettes.4.Retract foreskin if present 5.With the first towelette, cleanse the meatal orifice with a single downward stroke.Discard towelette.6.Repeat step 5 with the two remaining towelettes 7.First void in toilet.As you continue to void, bring urine collector (holding it by the handle) into ¿midstream¿ to collect urine specimen.8.Unscrew protective collar from specimen container and discard.9.Without touching specimen container cap, pick up white funnel lid and screw cap onto specimen container.10.Remove the white lid from cap by lifting up tab.11.Fill in complete information on label and attach to specimen container." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.
 
Event or Problem Description
It was reported that the glue closing the outer box was not staying sealed in two cases of midstream clean catch.The nurses feel that the inner contents had been compromised with the lid being opened.Further reported same issues on 18-mar-2021, 29-mar-2021and 09-apr-2021.Per follow-up response on 23apr2021 that two cases of midstream clean catheter product was returned on 23april2021 using labels provided.

Brand Name
MIDSTREAM URINE COLLECTOR
Common Device Name
MIDSTREAM URINE COLLECTOR
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key11718551
Report Number1018233-2021-02355
Device Sequence Number11804131
Product Code FMH
UDI-Device Identifier00801741051227
UDI-Public(01)00801741051227
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model Number842904
Device Catalogue Number842904
Device Lot NumberNGEX2247
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/30/2021
Supplement Date Received by Manufacturer10/26/2021
Initial Report FDA Received Date04/23/2021
Supplement Report FDA Received Date11/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown